Need help to go on with my life

Patient

Q: I'm a 22 year old boy and I have huge regrets for some episodes that happened around 5 years+ ago. I can't talk about what those episodes were unfortunately, but I can say that they are of sexual nature. Because of this episodes I am condemning myself every day. I try to think that I was young and I had to learn it, but the thoughts comes striking back at me. The worst thing about them is that I have felt disconnected to both myself and my parents after it happened. I can't talk to my parents about it...I know it would help, but it would be bad for them to hear. I hate myself for having this episode. It is so unnecessary and the thoughts have lasted for such a long time, its time to get over it.

I have been to a shrink talking about it, and he just said I have to get over it and go on with my life. For me it isnt that simple. After the episode I have also had sort of a need to isolate myself and I have problems talking to others because of it.

Another problem with it is that my parents is religious, and I want to be it, but what I did is considered one of the worst things to do in the religion.

What am I supposed to do? I have a big decision this spring for what I should do the next years when it comes to studying or working and the thoughts make me have a huge problem thinking what I really want.

Symptoms:  anxiousness, depression, isolating
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews